Hi! I have recently started Lexapro… yes the antidepressant… for my delayed gastric emptying. I’m only on 5mg, but the side effects from it are killing me! I’ve been told to take it at night so the effects are reduced, but it is still bothering me. I also am experiencing insomnia from the lexapro, even with taking my sleep medication. Apparently the lexapro will begin working in 4-6 weeks and the side effects will slowly reduce, but i’m not sure I can tolerate them because i’m in my last year of highschool and NEED to pass my classes.Has anyone been successful with lexapro for delayed gastric emptying? And if so, how long did it take for your side effects to go away? What can help with my insomnia from the medication, dizziness, nausea, and the constant headache?Thank you :)
Chronic Nausea and Vomiting
I am also a senior in high school. It really sucks being chronically ill while trying to balance classes and work.
I have been on several other antidepressants, including lexapro, for non GI related reasons. And when they cause side effects that severe, they don’t really go away. Not for me anyway. At that point I would typically switch to a different one.
I know trial and error with medication is a super annoying process. So I wish you luck with finding the right one.
Unfortunately my gastric emptying hasn’t responded well with any medications. The only thing that has helped is dividing meals into several small snack breaks.
Hopefully you find a better treatment. 🍀
If sleep meds haven’t helped, I would def tell your doctor. 👍
☝ This content is generated by our users and it is not a substitute for professional medical advice. Please consult with your physician before making any medical decision
Discover your Alikeness™ with people who are on the same journey, gain wisdom and get emotional relief in a secure & anonymous space.
Scan code or click below download the app